While you are pregnant, you may have common problems that aren't caused by your pregnancy, like a cold or the flu. Or you may have a mild headache, mild fever, or backache. These minor symptoms generally don't cause problems or hurt your baby. In general, doctors say it's usually safe to take acetaminophen (Tylenol) for fever and pain.
Follow these over-the-counter medicine precautions:
- Be safe with medicines. Read and follow all instructions on the label.
- Ask your doctor before taking any cold or flu medicines, including medicines that have acetaminophen. Not all cold and flu medicines are safe during pregnancy.
- Do not use other over-the-counter medicines, such as nonsteroidal anti-inflammatory drugs (NSAIDs), unless your doctor says it's okay. NSAIDs include ibuprofen (Advil, Motrin) and naproxen (Aleve).
Current as of: November 9, 2022
Author: Healthwise Staff
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Kathleen Romito MD - Family Medicine
Adam Husney MD - Family Medicine
Kirtly Jones MD - Obstetrics and Gynecology